SE Texas Record

Thursday, December 12, 2019

Venus man cites medication discoloration

By Dan Harkins | May 1, 2015

Medical malpractice 2

A Johnson County man has sued over a disfigurement allegedly caused by a prescribed medication.

Larry Don Lawson of Venus, Texas, filed a lawsuit April 23 in Galveston County District Court, against the University of Texas Medical Branch.

According to the complaint, on Oct. 15, 2012, Lawson was diagnosed with high blood pressure and was prescribed hydrochlorothiazide but upon taking the drug, his skin began to become splotchy and discolored, "looking as he had been burned."

The suit says after telling his physician Lawson was kept on the medication but he was prescribed a separate cream to treat the splotches. The lawsuit states this did nothing to stop the problem.

After numerous complaints to his doctor, the lawsuit states, "the plaintiff was taken to John Sealy Hospital, UTMB Feb. 13, 2014, and seen by a doctor concerning his severely splotchy and discolored skin. The treating physician stated, ''hydrochlorothiazide, is what is causing this condition and skin discoloration" and ordered the drug to be discontinued, the suit says.

Although the splotches have not become worse since the discontinuation, the damage has "not gone away and is permanent," the lawsuit states.

The plaintiff cites past and future pain and suffering, past and future mental anguish and disfigurement.

Lawson seeks undisclosed actual damages, pre- and post-judgment interest, court costs and attorney fees. The plaintiff is self-represented.

Galveston County District Court case number: C201400542

Want to get notified whenever we write about ?

Sign-up Next time we write about , we'll email you a link to the story. You may edit your settings or unsubscribe at any time.